Alert archive / Wisconsin / Winter Weather Advisories in 2017
Winter Weather Advisory 21, NWS Green Bay, WI
NWS Green Bay, WI issued this winter weather advisory at Nov 3, 2017, 4:08 AM CDT for 9 counties in Wisconsin. It took effect at Nov 3, 2017, 9:00 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2017, 4:08 AM CDT (09:08 UTC)
- In effect from
- Nov 3, 2017, 9:00 PM CDT
- Expired
- Nov 4, 2017, 10:00 AM CDT
- In force
- 13 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 128 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
218 WWUS43 KGRB 030908 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 408 AM CDT Fri Nov 3 2017 ...ANOTHER ROUND OF ACCUMULATING SNOW OVER NORTHERN WISCONSIN... .A band of snow is expected to develop over northern Wisconsin this evening, and continue into early Saturday morning. Two to four inches of snow is expected north of a line from Wausau to Crivitz. Slippery roads and poor visibility will result in hazardous travel conditions across the Northwoods. WIZ005-010>013-018-019-031700- /O.NEW.KGRB.WW.Y.0021.171104T0200Z-171104T1400Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, and Antigo 408 AM CDT Fri Nov 3 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CDT SATURDAY... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of 2 to 4 inches are expected. * WHERE...Portions of north central Wisconsin and northeast Wisconsin. * WHEN...9 PM today to 9 AM Saturday. * ADDITIONAL DETAILS...Look for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Kieckbusch
7 follow-up statements
883 WWUS43 KGRB 031644 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 1144 AM CDT Fri Nov 3 2017 ...ADDITIONAL SNOW EXPECTED OVER NORTHERN WISCONSIN... .Snow will arrive over northern Wisconsin this evening and continue into early Saturday morning. Two to four inches of snow is expected north of a line from Wausau to Crivitz, with a narrow band of 3 to 5 inches possible. Slippery roads and poor visibility will result in hazardous travel conditions across the Northwoods. WIZ005-010>013-018-019-040045- /O.CON.KGRB.WW.Y.0021.171104T0200Z-171104T1400Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, and Antigo 1144 AM CDT Fri Nov 3 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CDT SATURDAY... * WHAT...Snow and slippery roads. Snow accumulations of 2 to 4 inches are expected. A narrow band of 3 to 5 inch amounts are possible. * WHERE...Portions of north central Wisconsin and northeast Wisconsin. * WHEN...9 PM today to 9 AM Saturday. * ADDITIONAL DETAILS...Look for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
940 WWUS43 KGRB 032322 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 622 PM CDT Fri Nov 3 2017 ...SNOW EXPECTED OVER NORTHERN WISCONSIN TONIGHT AND EARLY SATURDAY... .Energy embedded within a strong jet stream will generate a band of snow across northern Wisconsin tonight and early Saturday. Drier air and slightly warmer temperatures will cause the precipitation over central Wisconsin to be lighter, and may result in some of the precipitation falling as a mix of rain and snow. WIZ005-010>013-018-019-040330- /O.CON.KGRB.WW.Y.0021.171104T0200Z-171104T1400Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, and Antigo 622 PM CDT Fri Nov 3 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT SATURDAY... * WHAT...Two to four inches of snow is expected, and will result in hazardous travel conditions overnight and Saturday morning. A narrow band of 3 to 5 inches of snow could also occur within the larger area of 2 to 4 inch totals, but determining where the heavier snow will fall is difficult at this time. * WHERE...Portions of north-central Wisconsin and northeast Wisconsin. * WHEN...9 PM this evening to 9 AM Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means snow will cause travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ JS
682 WWUS43 KGRB 040209 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 909 PM CDT Fri Nov 3 2017 ...SNOW EXPECTED OVER NORTHERN WISCONSIN TONIGHT AND EARLY SATURDAY... .Energy embedded within a strong jet stream will generate a band of snow across northern Wisconsin tonight and early Saturday. Drier air and slightly warmer temperatures will cause the precipitation over central Wisconsin to be lighter, and may result in some of the precipitation falling as a mix of rain and snow. WIZ021-040930- /O.EXA.KGRB.WW.Y.0021.000000T0000Z-171104T1400Z/ Northern Oconto County- Including the cities of Mountain, Lakewood, and Townsend 909 PM CDT Fri Nov 3 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CDT SATURDAY... * WHAT...Two to four inches of snow is expected, and will result in hazardous travel conditions overnight and Saturday morning. * WHERE...Northern Oconto County County. * WHEN...Until 9 AM Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means snow will cause travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ005-010>013-018-019-040930- /O.CON.KGRB.WW.Y.0021.000000T0000Z-171104T1400Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, and Antigo 909 PM CDT Fri Nov 3 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT SATURDAY... * WHAT...Three to five inches of snow is expected, and will result in hazardous travel conditions overnight and Saturday morning. * WHERE...Portions of north central Wisconsin and northeast Wisconsin. * WHEN...Until 9 AM Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means snow will cause travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Skowronski
155 WWUS43 KGRB 040820 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 320 AM CDT Sat Nov 4 2017 ...SNOW EXPECTED OVER NORTHERN WISCONSIN EARLY THIS MORNING... .A band of snow will continue across north central and far northeast Wisconsin early this morning. Additional accumulations of 1 to 2 inches can be expected through mid-morning. Poor visibility and slick roads will result in hazardous travel conditions. WIZ005-010>013-018-019-021-041400- /O.CON.KGRB.WW.Y.0021.000000T0000Z-171104T1400Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Northern Oconto County- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Mountain, Lakewood, and Townsend 320 AM CDT Sat Nov 4 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of 1 to 2 inches are expected. * WHERE...Portions of north central Wisconsin and northeast Wisconsin. * WHEN...Until 9 AM today. * ADDITIONAL DETAILS...Reduced visibilities and slick roads will result in hazardous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Kieckbusch
813 WWUS43 KGRB 040946 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 446 AM CDT Sat Nov 4 2017 ...SNOW EXPECTED OVER NORTHERN WISCONSIN EARLY THIS MORNING... .A band of snow will continue across north central and far northeast Wisconsin early this morning. Additional accumulations of 1 to 3 inches can be expected through mid-morning, with the greatest amounts occurring south of Highway 8. Poor visibility and snow covered roads will result in hazardous travel conditions. WIZ030-041400- /O.EXA.KGRB.WW.Y.0021.000000T0000Z-171104T1400Z/ Marathon- Including the city of Wausau 446 AM CDT Sat Nov 4 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Wet snow occurring. Plan on slippery road conditions. Additional wet snow accumulations of 1 to 3 inches are expected. * WHERE...Marathon County. * WHEN...Until 9 AM today. * ADDITIONAL DETAILS...Look for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for wet snow means periods of wet snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ005-010>013-018-019-021-041400- /O.CON.KGRB.WW.Y.0021.000000T0000Z-171104T1400Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Northern Oconto County- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Mountain, Lakewood, and Townsend 446 AM CDT Sat Nov 4 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of 1 to 3 inches are expected, with the greatest amounts south of Highway 8. * WHERE...Portions of north central Wisconsin and northeast Wisconsin. * WHEN...Until 9 AM today. * ADDITIONAL DETAILS...Look for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Kieckbusch
496 WWUS43 KGRB 041400 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 900 AM CDT Sat Nov 4 2017 ...SNOW EXPECTED OVER NORTHERN WISCONSIN EARLY THIS MORNING... .A band of snow will continue across far northeast Wisconsin this morning. An additional accumulations of 1 to 2 inches can be expected. Poor visibility and snow covered roads will result in hazardous travel conditions. WIZ005-010-018-030-041500- /O.EXP.KGRB.WW.Y.0021.000000T0000Z-171104T1400Z/ Vilas-Oneida-Lincoln-Marathon- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Merrill, Tomahawk, and Wausau 900 AM CDT Sat Nov 4 2017 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... Lingering snow showers will mix with then turn to rain this morning $$ WIZ011>013-019-021-041500- /O.EXT.KGRB.WW.Y.0021.000000T0000Z-171104T1500Z/ Forest-Florence-Northern Marinette County-Langlade- Northern Oconto County- Including the cities of Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Antigo, Mountain, Lakewood, and Townsend 900 AM CDT Sat Nov 4 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of 1 to 2 inches are expected. * WHERE...Portions of northeast Wisconsin. * WHEN...Until 10 AM today. * ADDITIONAL DETAILS...Look for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
118 WWUS43 KGRB 041448 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 948 AM CDT Sat Nov 4 2017 ...SNOW DIMINISHING OVER FAR NORTHEAST WISCONSIN... .Bands of snow which produced 2 to 5 inches of snow over far northeast Wisconsin early this morning will continue to diminish as well as mix with then turn to light rain this morning. Up to an additional inch of snow is possible for a few locations for the remainder of the morning hours. WIZ011>013-019-021-041600- /O.EXP.KGRB.WW.Y.0021.000000T0000Z-171104T1500Z/ Forest-Florence-Northern Marinette County-Langlade- Northern Oconto County- Including the cities of Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Antigo, Mountain, Lakewood, and Townsend 948 AM CDT Sat Nov 4 2017 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... A wintry mix of precipitation will linger for the remainder of the morning hours. Until roads are treated, motorists should be alert for slippery driving conditions early today. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this winter weather advisory went out at Nov 3, 4:05 AM CDT, 3 minutes earlier.
Area forecast discussion, Nov 3, 4:05 AM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 405 AM CDT Fri Nov 3 2017 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Saturday Issued at 405 AM CDT Fri Nov 3 2017 Forecast concerns include snowfall amounts and winter weather headlines over northern WI tonight into early Saturday. Cold northwest flow has resulted in scattered lake effect snow showers over northern Vilas county early this morning. These should come to an end as winds diminish and become northeast by mid-morning. Otherwise, partial clearing has occurred as Canadian high pressure approached from the Northern Plains. Aside from lingering light snow showers or patchy freezing drizzle in far north central WI early, dry conditions are anticipated as the Canadian high passes through today. Cool temperatures will continue, with highs ranging from the middle 30s to lower 40s. Though there are a few details to sort out, general concensus supports a widespread 2 to 4 inch snowfall north of a line from Wausau to Crivitz tonight into early Saturday. Will be issuing a Winter Weather Advisory shortly. The snow will develop in response to mid-level frontogenetic forcing, the RRQ of a 130+ knot jet streak, and broad WAA/isentropic lift. The issues that remain include when the snow will start (as models show a dry wedge in the 850-750 mb layer til mid to late evening), and where the heaviest snow band will set up (dependent on the location of the main frontogenetic band). Farther south, precipitation type will be mixed rain/snow or rain, and rain may not start until after midnight in our far southern counties until a short-wave trof arrives overnight. The snow or mixed rain/snow will taper off Saturday morning and eventually change to all rain in most places as temperatures warm in the late morning and afternoon. .LONG TERM...Saturday Night Through Thursday Issued at 405 AM CDT Fri Nov 3 2017 Low amplitude flow aloft is expected over the region throughout the period. Chances for rain decrease a bit Saturday night as the air mass becomes a little drier and a mid level short wave moves way from the area. Rain chances increase again during the day on Sunday ahead of a cold front and another mid level short wave. A brief changeover to snow or a mix is possible across north central Wisconsin late in the afternoon before precipitation ends there. Nothing more than slight chance PoPs at times through Thursday as surface high pressure moves into the region and the most significant mid level short waves pass south of Wisconsin. Sunday should be the warmest day during this part of the forecast, with highs a couple of degrees warmer than normal at most locations. Below normal high temperatures then return, in the wake of the cold front, and persist through at least the middle of next week. && .AVIATION...for 06Z TAF Issuance Issued at 957 PM CDT Thu Nov 2 2017 MVFR CIGS continued early this evening and should continue into early Friday morning. Latest satellite images were now showing breaks in the clouds and some clearing across southern Wisconsin which was expanding northward over the last few hours. Still like the Canadian astronomy model with clearing trends later tonight, although a little slower in the timing than what the model shows. MVFR CIGS develop again on Friday due to daytime heating. Precipitation arrives Friday evening across much of the area. Snow is expected across the north, rain south and a mix in between. The main question for Friday evening will be the southward extent of the precipitation. It is possible our far southern counties may not see any precipitation until after 06z. Will still have precipitation in the evening forecast for the KGRB/KATW/KMTW taf sites, but confidence moderate at this point. Precipitation will linger across the area into much of Saturday. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 9 PM this evening to 9 AM CDT Saturday for WIZ005-010>013-018-019. && SHORT TERM.....Kieckbusch LONG TERM......MG AVIATION.......Eckberg
Hazardous weather outlook, Nov 2, 3:11 PM CDT, 12 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 311 PM CDT Thu Nov 2 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-032015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 311 PM CDT Thu Nov 2 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Light freezing drizzle is possible in Vilas county late tonight, which could make roads slippery. .DAYS TWO THROUGH SEVEN...Friday through Thursday Accumulating snow is expected across northern Wisconsin Friday evening into Saturday morning. At this time, 2 to 4 inches of snow appears possible, especially along and north of Highway 8. This snow is expected to turn to all rain by Saturday afternoon as warmer air pushes into the region. Farther to the south, an inch or two of snow is possible roughly north of a line from Wausau to Wausaukee. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-032015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 311 PM CDT Thu Nov 2 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Thursday The probability for widespread hazardous weather is low. RDM/AK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 10:17 AM CDT | Small Craft Advisory | GRB | 39 hr |
Nearby
Winter Weather Advisories in Wisconsin, 2017Every winter weather advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.